MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSISST) BYPASS
Model Number 1125
Medical Device Problem Codes Obstruction of Flow (2423); Pumping Problem (3016)
Health Effect - Clinical Codes Fatigue (1849); Heart Failure/Congestive Heart Failure (4446); Lactate Dehydrogenase Increased (4567)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) patient was hospitalized having had a sudden decrease in device values which were attributed to right heart failure.Intravenous (iv) medications were initiated and the device values increased.The values stabilized and remain in normal range.An echocardiogram was done which was negative for thrombus.A computerized tomography (ct) was performed and there was a stenosis in the anastomosis line in the outflow graft.The vad remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information was received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the patient felt tired, and their lactate dehydrogenase (ldh) was 390.Surgical intervention will not be performed for now.The patient is said to be heparinized and being monitored.
 
Additional Manufacturer Narrative
###a supplemental report is being submitted for correction.Additional product: d1: heartware ventricular assist system ¿ pump.D4: model #: 1104/ catalog #: 1104/ expiration date: 30-oct-2019 / serial or lot#: (b)(6).D9: no h3: no h4: mfg date: 31-oct-2017.H5: yes.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the ventricular assist device (vad) (b)(6) and the associated outflow graft (lot 16204012-0219) were not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a sudden decrease in power consumption and estimated flows on 10/oct/2024, after which parameters gradually increased, which corresponds with the reported "device values increased" following the administration of medication.No alarms were logged during the analyzed period.As a result, the reported "sudden decrease in device values" event was confirmed.The reported outflow graft stenosis event could not be confirmed due to insufficient evidence.Based on the available information, the device may have caused or contributed to the reported event.Based on the risk documentation, possible causes of the low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, and/or poor vad filling.Per the instructions for use, worsening heart failure is a known potential complication associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of thrombus.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Additional product: d1: vad d4: serial#: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key20500872
Report Number3007042319-2024-04682
Device Sequence Number12630489
Product Code DSQ
UDI-Device Identifier00888707000222
UDI-Public(01)00888707000222(17)220630(1
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model Number1125
Device Catalogue Number1125
Device Lot Number16204012-0219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer10/24/2024
Not provided
12/17/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/28/2024
11/11/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight68 KG